Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: quitting effexor-follow up

Posted by Erika on February 4, 2001, at 21:07:50

In reply to Re: quitting effexor-follow up helena, posted by helena on February 3, 2001, at 18:03:51

> > > -
> Hi this is Helena-thanks to all who responded-just when I think that my head and eyes are on the same page the world goes swishy again. It is worse when I am trying to work on the computer! I have already dropped some weight! that makes me happy and I am having "normal" emotions again-didn't realize how dead I was until I started coming down of this sh**. I think Id rather be depressed that go on this medication rollercoaster again. can any one tell me how long to expect these very annoying and almost dangerous (driving) withdrawl symptoms? weeks/months YEARS!!!!
> Helena

>Helena,
I attemped withdrawl last Monday and made it until Thursday until I gave up and called a reputable psychiatrist, since my regular MD who prescribed it knew nothing about withdrawal.
This was after 4 days of the hell you are in- clicking in the ears, constant nausea, nightmares, sweating/exhaustion, dizziness. I went from 150 mg down to 75 mg for a week, then cold turkey. The psychiatrist immediately assured me that I wasn't crazy and here's the options he presented me:
-Continue to stay clean and experience side effects for up THREE MORE WEEKS< BEST CASE SCENARIO.
-Get back on at a really low dose- 37.5 mg and taper off over next three weeks.
-Take low dose of Effexor and combine w/ low dose of Prozac.
I was so exhausted and terrified at the time I went for the low dose Effexor option. I HATED doing this but at least I was able to get out of bed, eat and sleep well within 3 hours of taking it again.

The only bright note is that yes, my jeans that were retired last year are kinda starting to fit again. Yahoo! But seriously, bulimia must be gentler way to lose weight than this!

Seriously friend, consider going on low dose and talking to decent psychiatrist! No one should have to go through the symptoms you are having. I might be on it again, but really think it's terribly unsafe and a cruel trick to play on the delicate soul that wants to venture out into the game again. Whoever approved this stuff at the FDA needs to be flogged!

I am seeing Psych. tomorrow and will report back on his master plan to get me off, perhaps this helps.

Regardless of what you decide, I wish you all the best.

Blessings,
Erika


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Erika thread:13781
URL: http://www.dr-bob.org/babble/20010131/msgs/53320.html